Hail, Martin
- When
- March 30, 5:00 AM CST
- Where
- Martin County, Trimont
- Measured
- 1.75 in hail
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 43.767, -94.717
Hail 3/4 inches in diameter was reported elsewhere across the western portion of Martin County.
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Mar 29, 3:20 PM CST, 13 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 320 PM CST TUE MAR 29 2005 .DISCUSSION... VERY DYNAMIC SYSTEM HEADING OUR WAY TODAY. DEFORMATION ZONE SETTING UP FROM NE NEB INTO WEST CENTRAL MN THIS MORNING. MID LEVEL FRONTOGENESIS BAND ALSO DEPICTED BY BOTH GFS AND AND NAM PERSISTING FROM SW INTO CENTRAL MN THIS MORNING. WELL DEFINED 850-500 QG CONV CENTER FORECAST TO DEVELOP/TRACK NE TOWARD EAST CENTRAL MN LATER THIS AFTERNOON AND EVENING WHICH WILL HELP TO EXPAND MORE WIDESPREAD PRECIP FARTHER EAST. ELEVATED INSTABILITY IN FRONTAL ZONE WILL BE ENOUGH FOR OCNL THUNDER THIS MORNING..WHILE MORE PRONOUNCED 850 MB THETA E ADVECTION INTO WI THIS AFTERNOON WILL CAUSE MORE COVERAGE OF THUNDER. NAM SB CAPE FORECAST IN THE 500-100 RANGE ACROSS PARTS OF W CENTRAL WI THIS AFTERNOON. WILL NEED TO WATCH FOR SOME HAIL POTENTIAL THIS AFTERNOON IN SOME STRONGER STORMS. THERE IS ALSO A THREAT FOR SOME WATER PROBLEMS DEPENDING ON FROST DEPTH ETC.. NO PROBLEMS REPORTED SO FAR IN OUR AREA ON MAIN RIVERS IN WI...BUT THIS WILL NEED TO BE WATCHED LATER THIS AFTERNOON AND EVENING AS MAIN FORCING MOVES IN. WILL HIGHLIGHT FOR NOW IN HAZARD OUTLOOK. SYSTEM A LITTLE SLOWER TO MOVE OUT SO KEPT HIGHER POPS IN FOR OVERNIGHT..ESPECIALLY IN WI. STILL SOME CHANCE FOR RAIN AND SNOW MIXTURE..BUT WILL LIMIT THE CHANCE TO HIGHER TERRAIN IN A SMALL PART OF NW WI. && LONGER TERM...SATURDAY THROUGH WEDNESDAY UPPER LVL ZONAL FLOW SAT THRU SUN NIGHT SO RELATIVELY QUIET/MILD PERIOD. ONLY LOW LVL FEATURE OF NOTE IS A WEAK SHORT WAVE THAT SCOOTS ALONG MN/CANADIAN BORDER SAT NIGHT AND SWINGS A VERY WEAK/DRY COLD FRONT THRU CWA. WEAK SFC HIGH BUILDS IN BEHIND FRONT SUN BUT IS QUICKLY PUSHED E OF REGION AS TROF BEGINS TO FORM ACROSS DAKOTAS SUN NIGHT. THIS TROF WILL PUSH SLOWLY ACROSS N PLAINS AND NRN MISS VALLEY MON THRU WED. DGEX...ECMWF...UKMET...AND GFS HAVE DIFFERENT IDEAS ON PATH AND STRENGTH OF ASSOC SFC LOW. THIS MAKES A DIFFERENCE ON WHETHER OR NOT CWA WILL GET INTO SYSTEMS WARM SECTOR AND POSSIBLY SEE TSRA. DGEX OUTLIER RIGHT NOW FCSTING SFC LOW TO DIVE SEWARD THRU IA INTO WRN KY BY WED WITH OTHER 3 MODELS SHOWING SFC LOW PASSING INVOF SRN MN. FOR NOW HAVE LEFT PRECIP IN FORM OF SHRA. MODELS AGREE HOWEVER THAT SIG WAA WILL OCCUR AHEAD OF SYSTEM SO HAVE HAVE WARMED HIGHS AND LOWS A BIT MON THRU TUE. && .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && RICHARDSON/MARGRAF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 549 AM CST TUE MAR 29 2005 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-301200- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 549 AM CST TUE MAR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF SOUTHERN AND CENTRAL MINNESOTA LATE THIS EVENING THEN SPREAD INTO WEST CENTRAL WISCONSIN AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PERSISTENT AREA OF RAIN...ALONG WITH A CONTINUED CHANCE OF THUNDERSTORMS...IS FORECAST ACROSS THE AREA WEDNESDAY. RAINFALL ACCUMULATIONS RANGING FROM ONE HALF TO ONE INCH ARE POSSIBLE FROM FAIRMONT AND ALBERT LEA NORTH THROUGH MANKATO...THE TWIN CITIES METROPOLITAN AREA AND ST CLOUD. THE BEST CHANCE OF THUNDERSTORMS ON WEDNESDAY WILL BE FOUND FROM THE TWIN CITIES AND MANKATO EAST THROUGH ELLSWORTH...MENOMONIE...EAU CLAIRE AND CORNELL...WISCONSIN. THE POTENTIAL FOR STORMS AND THE LIKELIHOOD OF SIGNIFICANT RAINFALL WILL BE IN RESPONSE TO A DEVELOPING SPRING STORM FORECAST TO MOVE FROM IOWA EARLY WEDNESDAY TO WESTERN WISCONSIN WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Minneapolis radar (KMPX), 151 km away, was scanning. The volume nearest the first event began at 10:58 UTC.
6 hail. Local standard time, as filed.
Hail 3/4 inches in diameter was reported elsewhere across the western portion of Martin County.
Reported on the west side of town.
Enough hail to shovel.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439475, 5439476, 5439477, 5439478, 5439479, 5439480.